Cases reported "Tachycardia, Ventricular"

Filter by keywords:



Filtering documents. Please wait...

11/108. Hypoglycemic syncope induced by a combination of cibenzoline and angiotensin converting enzyme inhibitor.

    A 65-year-old Japanese woman with dilated cardiomyopathy, hypothyroidism and refractory sustained ventricular tachycardia experienced a near-death hypoglycemic syncope. The attack seemed to be induced by a high level of serum insulin, probably due to cibenzoline and by concomitant use of an angiotensin converting enzyme inhibitor (ACEI). Additionally, decreased food intake because of a severe toothache may have contributed to the deterioration of her condition. This case warns cardiologists that a combined cibenzoline and ACEI therapy can provoke serious adverse effects such as hypoglycemic syncope in the elderly. Therefore, the possibility of a hypoglycemic attack associated with these drugs should be explained to patients who are in poor condition.
- - - - - - - - - -
ranking = 1
keywords = death
(Clic here for more details about this article)

12/108. Serious arrhythmias in patients with apical hypertrophic cardiomyopathy.

    We report cases of serious arrhythmias associated with apical hypertrophic cardiomyopathy (AHCM). Thirty-one patients were referred to our institute to undergo further assessment of their AHCM from 1988 to 1999. Three patients with nonsustained ventricular tachycardia demonstrated an 123I-MIBG regional reduction in the tracer uptake. In two patients with ventricular fibrillation (VF), the findings from 123I-MIBG imaging revealed regional sympathetic denervation in the inferior and lateral regions. Electrophysiologic study demonstrated reproducible induction of VF in aborted sudden death and presyncopal patients, resulting in the need for an implantable defibrillator device and amiodarone in each patient. patients with refractory atrial fibrillation with a rapid ventricular response suffered from serious congestive heart failure. A prudent assessment and strategy in patients with this disease would be indispensable in avoiding a disastrous outcome.
- - - - - - - - - -
ranking = 1
keywords = death
(Clic here for more details about this article)

13/108. Automatic implantable cardioverter defibrillator rhythm strip data as used in interpretation of a motor vehicle accident.

    The automatic implantable cardioverter defibrillator (AICD) is an electronic device that monitors the rhythm of the heart and, upon detecting a life-threatening arrhythmia, shocks the heart in an attempt to restore a normal rhythm. The AICD will electronically store the information of the event. Later, the AICD can be "interrogated" and the information electronically retrieved, with a printout of the rhythm strip obtained. The interrogation is fairly simple and involves a magnetic device placed over the AICD, which in turn is connected to a portable computer, which, with specialized software, can deliver the information in a usable form. Not only can information about the most recent shock be obtained, but also information about previous shocks can be retrieved. This case presentation highlights how such preterminal information retrieved from an AICD helped to interpret the circumstances leading to a death--in this case, a fatal motor vehicle accident. Additionally, driving restrictions that may be placed on individuals with AICDs are discussed.
- - - - - - - - - -
ranking = 1
keywords = death
(Clic here for more details about this article)

14/108. torsades de pointes caused by mibefradil.

    We report a case of symptomatic torsades de pointes due to QTc prolongation by mibefradil, which potentially explains unexpected deaths related to this drug. Multiple episodes of torsades de pointes were documented in a 76-year-old woman with significant QTc prolongation of 0.53 s. After discontinuation of mibefradil QTc intervals normalized and no further ventricular tachyarrythmias were observed. We conclude that mibefradil can cause QTc prolongation and life threatening ventricular dysrhythmias.
- - - - - - - - - -
ranking = 1
keywords = death
(Clic here for more details about this article)

15/108. Asymptomatic brugada syndrome case unmasked during dimenhydrinate infusion.

    Typical ECG of that described for brugada syndrome was elicited in a patient diagnosed with labyrinthopathy during infusion of dimenhydrinate, a first-generation antihistamine usually used to treat motion sickness. Although the patient had no history of syncope or palpitations, and there was no family history of cardiac disease or sudden death, the ECG abnormality was reproduced later with intravenous flecainide, and an asymptomatic brugada syndrome was diagnosed.
- - - - - - - - - -
ranking = 1
keywords = death
(Clic here for more details about this article)

16/108. Lethal cardiac tachyarrhythmia in a patient with neonatal carnitine-acylcarnitine translocase deficiency.

    carnitine-acylcarnitine translocase (CACT) deficiency is an inherited defect of the co-transport of free and esterified carnitine across the inner mitochondrial membrane. We report a case of CACT deficiency in a newborn who died at 72 h of age from severe, intractable cardiac tachyarrhythmia, despite an improvement in his neurological and biochemical status. Postmortem examination showed marked steatosis of myocardium, liver, and kidney. In addition, electron microscopic studies showed virtually complete elimination of mitochondria from cardiomyocytes. It appears that the correction of the acute metabolic derangements in this condition may not prevent rapid progression to death, suggesting that the rhythm disturbances in CACT deficiency result from prior and ongoing accumulation of toxic metabolites, rather than from an acute metabolic derangement. Furthermore, we speculate that the choice of anti-arrhythmic agent in this patient may paradoxically have contributed to his death.
- - - - - - - - - -
ranking = 2
keywords = death
(Clic here for more details about this article)

17/108. Electrical storms in an ICD-recipient with 429 delivered appropriate shocks: therapeutic management with antiarrhythmic drug combination.

    The case of a 65 year old man with ischemic cardiomyopathy, an ICD device and recurrent electrical storms is presented. The patient had been implanted with an ICD device due to aborted sudden death. The first electrical storm occurred 12 months later. It was terminated by the administration of intravenous amiodarone and the patient was discharged on maintenance dose amiodarone and b-blocker. After a period of 3 months during which the patient remained asymptomatic, a second arrhythmic clustering occurred and it was controlled by the addition of mexiletine. A total number of 429 appropriate shocks had been delivered by the device. Thereafter and for a seven month follow-up period, the patient remains asymptomatic under this combination of antiarrhythmic drugs.
- - - - - - - - - -
ranking = 1
keywords = death
(Clic here for more details about this article)

18/108. kearns-sayre syndrome: association with long qt syndrome?

    kearns-sayre syndrome has associated cardiac findings, predominantly complete heart block, which has been implicated as a mechanism of sudden death in these individuals. A patient with kearns-sayre syndrome who had syncope and multiple cardiac arrests due to ventricular tachycardia in the setting of QT prolongation is described. long qt syndrome is implicated as another possibility for sudden death in kearns-sayre syndrome. This potential association is unexplained, but now totals two reports in the small numbers of patients reported.
- - - - - - - - - -
ranking = 2
keywords = death
(Clic here for more details about this article)

19/108. "Natural death" of a patient with a deactivated implantable-cardioverter-defibrillator (ICD)?

    A 66-year-old patient with terminal heart insufficiency (NYHA IV) received maximum medical therapy, but was also in need of an implantable-cardioverter-defibrillator (ICD). The ICD functioned flawlessly for the whole duration of implantation. It reverted several ventricular tachycardias with anti-tachycardial pacing alone, whereas some needed cardioversion as well. The patient died on the fourth day of hospitalization for a routine check of his ICD. The post-mortem examination revealed, that the ICD was deactivated and that the data had been erased after the patient's death. By reading off the raw data still stored within the ICD, the erased information could be restored. The stored EGMs showed traces of old ICD interventions as well as a permanent deactivation provoked by exposition to a magnetic field just hours before the patient's death. The problem of archiving and documenting the volatile electronic data inside the ICD is discussed. The need of a full autopsy after telemetric reading of the ICD data, including the explantation of the ICD aggregate and electrodes, as a means of quality assurance and under forensic aspects is emphasized.
- - - - - - - - - -
ranking = 6
keywords = death
(Clic here for more details about this article)

20/108. Nondominant right coronary artery occlusion and ventricular tachyarrythmias.

    It is usually considered that occlusion of a nondominant right coronary artery is not associated with significant consequences. We report two cases of nondominant right coronary artery occlusion that presented with sudden cardiac death. Timely intervention resulted in complete resolution of the ventricular arrhythmias. This highlights the need for greater vigilance in the recognition and treatment of these lesions.
- - - - - - - - - -
ranking = 1
keywords = death
(Clic here for more details about this article)
<- Previous || Next ->


Leave a message about 'Tachycardia, Ventricular'


We do not evaluate or guarantee the accuracy of any content in this site. Click here for the full disclaimer.